statin drugs--causing husband health problems

Discussion in 'Fibromyalgia Main Forum' started by Cakedec, Nov 16, 2005.

  1. Cakedec

    Cakedec New Member

    Has anyone else had problems with statin drugs, like lipitor? My husband, 50,has been on 20 mg for 2 years and started having severe back pain, fatigue, headaches, nausea, etc. He went off it 2 weeks ago; feeling slightly improved but not a lot. I have been reading and it seems a lot of people have developed severe health conditions, memory problems, etc. from being on statins for cholesterol. They took Baycol off the market for 31 people dying on it from failing kidneys. How many people have to die or be disabled before they admit these drugs are dangerous?

    Also have seen information saying that researchers like Dr. Matthias Rath, who worked with Linus Pauling, have shown that cholesterol does not cause heart disease. I always wondered why my motherinlaw, who cannot tolerate any statin drugs and has cholesterol in the 300-400 range, has not had any heart problems or died of a heart attack, but is amazingly healthy for an 85 year old. Maybe the fact that lipitor is the biggest moneymaker ever, behind Viagra only, has something to do with dr's push of statins.

    Anyways, I want to also warn those of you on statins or lipitor to get off of them immediately! You can control your cholesterol with diet and a safe product called sytrinol, available over the counter. Don't take my word for it, check out this info on statins for yourself. It is amazing and very scary.

    Deb
  2. jfrustrated

    jfrustrated New Member



    Being somewht cynical, I am inclined to believe that statin useage is really being pushed by the med. companys.

    One of my 3 doctors put my on lipitor years ago - and it worked to lower my slightly high chol. The other 2 doctors I have, now that I have cfs, have advised me to go off it. I did and my chol. went back up, even higher.

    However, one of the docs, whose opinion I usually really respect, said that no one he knows has ever died of high chol. My liver has been adversely affected by the statins, according to him. Now, I take emu oil, and have acupuncture and the chol. is coming down. The doc. says that the chol is the symptom of a condition, not the condition itself.

    Treating the symptom e.g. a poorly functioning liver - in my case - with a med. that can damage the liver, just does not make sense, except to those who make money from producing such a product.